Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom to Mom Mom to Mom

Prozac?

Posted by on Feb. 11, 2014 at 10:49 AM
  • 7 Replies

Had a doctor prescibe it for me yesterday.  I filled it, but I haven't started taking it yet.

The doc didn't give me much information other than "YES, YOU MOST DEFINITELY NEED IT."

The pharmacist pulled me aside before I left to tell me that when she started taking it, she had about 3 days of voices in her head and inability to sleep and she thought she was going crazy.  Advised that I wait to start it over the weekend so it doesn't affect my work.  Scared the hell out of me. 

So please... anyone with Prozac experience, what are your thoughts?  I could really use opinions.

 

by on Feb. 11, 2014 at 10:49 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-7):
waytomanykids10
by Member on Feb. 11, 2014 at 11:20 AM

 Wellbutrin is what caused me to totally freak out like that. I am taking prozac now and I never had any of those symptoms. This is the thing about antidepressants, they don't work the same for everyone. Just because she had those symptoms does not mean you are going to have them.

MCA23
by Member on Feb. 11, 2014 at 11:33 AM

 

Quoting waytomanykids10:

 Wellbutrin is what caused me to totally freak out like that. I am taking prozac now and I never had any of those symptoms. This is the thing about antidepressants, they don't work the same for everyone. Just because she had those symptoms does not mean you are going to have them.

Thanks.  Doc told me she'd definitely NOT use Wellbutrin but never said why.  The doc told me it'll take 2-3 weeks to feel anything and that I can go on and off as needed, whereas the pharmacist made me totally afraid of the bad side effects.  The doc never even mentioned any of that to me, or the effect on libido.  Just want to make the most informed decision I can.  Had a bad experience with depo provera and taking the doc's word for it, don't want to make that mistake again.  Thank you. 

shelby27
by on Feb. 11, 2014 at 11:58 AM
I tryed those had side effects like sore throat dindt work for me but everyone body diff
12yrmama
by Member on Feb. 11, 2014 at 1:19 PM

Probably depends on the strength, how high the dose is. Do you trust your Doctor? If yes, then give a call and ask if maybe you could try a lower dose, express your worries. If no, get a second opinion.

I was on prozac for a short time after my divorce. There were a few days of of body adjustment. I was a yo-yo of emotion; singing down the hall to curled up in my bed crying. After 3 days things evened out. (My ds was staying with my parents that week anyway so it was prefect time to take care of me.) 

After a year on meds I went off. During that year I started rebuilding my life, reconnected with friends, new house, new job. Use the time to build yourself up then wean off the meds.

MCA23
by Member on Feb. 11, 2014 at 2:28 PM

 

Quoting 12yrmama:

Probably depends on the strength, how high the dose is. Do you trust your Doctor? If yes, then give a call and ask if maybe you could try a lower dose, express your worries. If no, get a second opinion.

I was on prozac for a short time after my divorce. There were a few days of of body adjustment. I was a yo-yo of emotion; singing down the hall to curled up in my bed crying. After 3 days things evened out. (My ds was staying with my parents that week anyway so it was prefect time to take care of me.) 

After a year on meds I went off. During that year I started rebuilding my life, reconnected with friends, new house, new job. Use the time to build yourself up then wean off the meds.

 Don't know her before yesterday.  Not so sure if I like her yet.  She was a lot to take.  Also weird to me to have a life altering drug handed to me with so little explanation.  I'm thinking about it long and hard before I start popping pills.  Thanks for the advice.

athorne
by Member on Feb. 12, 2014 at 11:06 AM
1 mom liked this
I would just take it slowly and keep track on how you feel. It might take a whole for your body to adjust to it but if you feel scared then maybe ask your doctor about another medication you can take if you still feel uncomfortable ask your doctor if there are other options such as counsiling. I took Prozac before and have even tried Ambien. Just be careful some of these medications can be harmful and people have abused it such as Percocet or Xanax.
Mishy2
by Michelle on Feb. 12, 2014 at 11:34 AM
1 mom liked this

I would talk to your doctor if you experience any of those symptoms, maybe there is something else he could put you on.

**** Join us at ~*~ MOMMY CHATS ~*~ - a fun place for moms, moms to be, and TTC women to meet other moms, give advice, share stories, make new friends and just chat. Join us today!                
http://www.cafemom.com/group/119876

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)